Alert archive / California / Wind Advisories in 2017
Wind Advisory 33, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 7, 2017, 8:44 PM PDT for Los Angeles County, California. It took effect at Apr 8, 2017, 12:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 8:44 PM PDT (03:44 UTC)
- In effect from
- Apr 8, 2017, 12:00 PM PDT
- Expired
- Apr 9, 2017, 3:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411 WWUS76 KLOX 080344 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 844 PM PDT Fri Apr 7 2017 ...Gusty winds across portions of Southwest California through Saturday... .Gusty southwest will continue across the Los Angeles county mountains and foothills of the Antelope Valley tonight in advance of a cold front. Behind the front, west to northwest winds will increase across the region, strongest across Santa Barbara county and the coastal areas of Ventura county. CAZ054-059-081000- /O.NEW.KLOX.WI.Y.0032.170408T0344Z-170408T1000Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 844 PM PDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY FOR THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT FOOTHILLS OF THE ANTELOPE VALLEY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 AM PDT Saturday. * WINDS...Southwest winds 20 to 30 MPH with gusts to 45 MPH. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 2, 14, and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ035-081145- /O.NEW.KLOX.WI.Y.0033.170408T1900Z-170409T0400Z/ Santa Barbara County Central Coast- Including the cities of Santa Maria, Lompoc, and Vandenberg 844 PM PDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon to 9 PM PDT Saturday. * WINDS...Northwest winds 15 to 25 mph with gusts to 35 mph Saturday afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-081145- /O.NEW.KLOX.WI.Y.0033.170408T1900Z-170409T0400Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 844 PM PDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon to 9 PM PDT Saturday. * WINDS...West winds 15 to 25 mph with gusts to 35 mph Saturday afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-081145- /O.NEW.KLOX.WI.Y.0033.170408T1900Z-170409T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 844 PM PDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon Saturday to 3 AM PDT Sunday. * WINDS...West to northwest winds 15 to 30 mph with gusts between 35 and 45 mph Saturday afternoon and evening, strongest below and through passes and canyons. Winds will become more northerly Saturday night. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg
4 follow-up statements
385 WWUS76 KLOX 081039 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 339 AM PDT Sat Apr 8 2017 ...Gusty winds across portions of Southwest California through tonight... .Gusty west to northwest winds will increase across the region by this afternoon, strongest across the Central Coast, Santa Barbara County Mountains and adjacent south coast as well as the coastal areas of Ventura county. CAZ034-081915- /O.EXA.KLOX.WI.Y.0033.170408T1900Z-170409T0400Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 339 AM PDT Sat Apr 8 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon today to 9 PM PDT this evening. * WINDS...Northwest winds 15 to 25 mph with gusts to 35 mph this afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ035-081915- /O.CON.KLOX.WI.Y.0033.170408T1900Z-170409T0400Z/ Santa Barbara County Central Coast- Including the cities of Santa Maria, Lompoc, and Vandenberg 339 AM PDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WINDS...Northwest winds 15 to 25 mph with gusts to 35 mph this afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-081915- /O.CON.KLOX.WI.Y.0033.170408T1900Z-170409T0400Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 339 AM PDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WINDS...West winds 15 to 25 mph with gusts to 35 mph this afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-081915- /O.CON.KLOX.WI.Y.0033.170408T1900Z-170409T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 339 AM PDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... * WINDS...West to northwest winds 15 to 30 mph with gusts between 35 and 45 mph this afternoon and evening, strongest below and through passes and canyons. Winds will become more northerly tonight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 101 and 154. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
581 WWUS76 KLOX 081939 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1239 PM PDT Sat Apr 8 2017 ...Gusty winds across portions of Southwest California through tonight... .Gusty west to northwest winds will increase across the region this afternoon, strongest across the Central Coast, Santa Barbara County Mountains and adjacent south coast as well as the coastal areas of Ventura county. CAZ034-035-090400- /O.CON.KLOX.WI.Y.0033.000000T0000Z-170409T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 1239 PM PDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Northwest winds 15 to 25 mph with gusts to 35 mph this afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-090400- /O.CON.KLOX.WI.Y.0033.000000T0000Z-170409T0400Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 1239 PM PDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West winds 15 to 25 mph with gusts to 35 mph this afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-090400- /O.CON.KLOX.WI.Y.0033.000000T0000Z-170409T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1239 PM PDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...West to northwest winds 15 to 30 mph with gusts between 35 and 45 mph this afternoon and evening, strongest below and through passes and canyons. Winds will become more northerly tonight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 101 and 154. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan/Sirard
896 WWUS76 KLOX 090323 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 823 PM PDT Sat Apr 8 2017 ...Gusty winds across portions of Southwest California through tonight... .Gusty northwest to north winds will affect portions of Southwest California tonight, with the strongest winds focused through the Interstate 5 corridor of the mountains as well as the Santa Barbara county mountains and south coast. Winds are expected to shift to the northeast and diminish somewhat by early Sunday morning. CAZ034-035-040-090430- /O.CAN.KLOX.WI.Y.0033.000000T0000Z-170409T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Ventura County Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Ventura, Oxnard, and Camarillo 823 PM PDT Sat Apr 8 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Winds have begun to diminish some this evening, allowing the cancellation of the wind advisory. Breezy conditions will prevail across portions of the coast through midnight. $$ CAZ053-054-091000- /O.EXA.KLOX.WI.Y.0033.000000T0000Z-170409T1000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 823 PM PDT Sat Apr 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 AM PDT Sunday. * WINDS...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph...strongest through the Interstate 5 corridor. Isolated gusts up to 55 mph can be expected near Whitaker Peak. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-091000- /O.EXA.KLOX.WI.Y.0033.000000T0000Z-170409T1000Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 823 PM PDT Sat Apr 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 AM PDT Sunday. * WINDS...North winds 15 to 25 mph with gusts to 40 mph. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-091000- /O.CON.KLOX.WI.Y.0033.000000T0000Z-170409T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 823 PM PDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...Areas of northwest to north winds 15 to 30 mph with gusts between 35 and 45 mph, strongest below and through passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg
145 WWUS76 KLOX 091007 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 307 AM PDT Sun Apr 9 2017 ...Gusty winds across the Los Angeles and Ventura County Mountains through this morning... .Gusty northwest to north winds will continue to affect the Los Angeles and Ventura County Mountains early this morning. Winds will then shift to the northeast in a more typical Santa Ana wind direction. Winds are expected to diminish some by this afternoon. CAZ053-054-091900- /O.EXP.KLOX.WI.Y.0033.000000T0000Z-170409T1000Z/ /O.NEW.KLOX.WI.Y.0034.170409T1007Z-170409T1900Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 307 AM PDT Sun Apr 9 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until noon PDT today. * WINDS...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph...strongest through the Interstate 5 corridor. Isolated gusts up to 55 mph can be expected near Whitaker Peak. Winds will then shift to the northeast after sunrise with similar wind speeds expected through noon. Winds will then taper off some this afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include Interstate 5 and Highway 14. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-088-091115- /O.EXP.KLOX.WI.Y.0033.000000T0000Z-170409T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Santa Clarita Valley- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Santa Clarita, Newhall, and Valencia 307 AM PDT Sun Apr 9 2017 ...WIND ADVISORY HAS EXPIRED... There will continue to be local gusts between 35 and 45 mph through mid morning. $$ Kaplan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 8:26 PM PDT, 18 minutes earlier.
Area forecast discussion, Apr 7, 8:26 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
826 PM PDT Fri Apr 7 2017
.SYNOPSIS...
A low will bring precipitation into Saturday...which may linger in
the Ventura mountains into Saturday night. A cooling trend with breezy
winds will occur into this weekend. A high may bring a warming trend
with clearing skies Sunday into Tuesday. Then another low may move in
by midweek with possible precipitation from Thursday to Friday.
&&
.SHORT TERM...(TONIGHT-MON)
The cold front that stalled across the Central Coast much of the
day is now moving tracking more rapidly to the east as a strong
upper level westerly jet stream pushes this system eastward.
Steady light rain is currently falling across central and
eastern portions of SBA County as of 8 pm, and will overspread
Ventura county during the next few hours, and reach much of
the LA basin between 11 pm and 3 am. The steady rainfall is only
expected to last for a 2-3 hour time frame, with possible light
showers ahead and right behind the front. The mountains and
deserts have also seen some gusty south to southwest winds ahead
of this front this afternoon and evening. Will likely see some
gusts as high as 45 mph across the LA county mountains and
foothills of the Antelope Valley through 3 am tonight, so will go
ahead and issue a wind advisory for these areas. In addition,
there will be some gusty west to northwest winds across the area
Saturday afternoon, shifting to a more northerly direction by
Saturday night. Will likely need some wind advisories for the SBA
county Central Coast, South Coast, Mountains, and Ventura coast.
*** From previous discussion ***
A broad upper level trof will continue to move into CA this
afternoon. A somewhat sharper upper trof will push into the region
tonight and Sat. As the upper trof moves e Sat night and Sun, flat
upper ridging should move into the area with a broad westerly flow
aloft. The flat upper ridge pattern will then persist for the most
part over srn CA thru Mon.
The frontal system will persist over SLO/SBA Counties this evening
then slowly push se into VTU/L.A. Counties tonight into early Sat.
Rain associated with the weather system will continue over SLO/SBA
Counties through this evening while spreading slowly se into
VTU/L.A. Counties tonight. The front will weaken some by early Sat
with mainly a chance of rain expected most areas Sat morning. The
weather system will quickly move e of the area by early Sat
afternoon, with decreasing clouds expected across the region. There
should be some upslope clouds and a few showers on the n slopes Sat
night, otherwise mostly clear skies will prevail throughout the
region Sat night thru Mon.
S to sw winds will be gusty mainly over higher terrain and in the
Antelope Valley tonight. Winds should then turn w to nw behind the
front on Sat, with the gustiest winds over higher terrain, the
Central Coast and in the Antelope Vly. Winds could approach or reach
advisory levels in these areas at times. A good northerly gradient
should develop Sat night with gusty nw to n winds expected over the
mtns along the I-5 corridor, and over the mtns and s coast of SBA
County thru the evening, then turn more n to ne later Sat night into
Sun morning over much of the forecast area. Winds could approach or
reach advisory levels in some areas at times during this period as
well. Gusty nw winds will prevail especially on the Central Coast
Sun afternoon. Another round of gusty nw to n winds can be expected
over portions of the mtns and SBA s coast Sun night thanks to
tightening n pressure gradients.
PWAT values with the main frontal system will be quite a bit above
normal. The NAM is forecasting up to 1.3 inches along the Central
Coast thru sunset, and this evening along the coast s of Point
Conception, then lower to around 1.2 inches later tonight on the
L.A. County coast as the main front moves thru the area. These above
normal PWAT values will bring the potential for significant rainfall
to parts of the area, especially over western SLO/SBA Counties, but
a lesser chance of heavy rain s of Point Conception due to the
increased speed of the front moving thru later tonight into Sat
morning.
Additional rainfall tonight thru Sat morning should range from 0.25
to 0.75 inch over SLO/SBA Counties, with local amounts up to near
1.00 inch across the s facing slopes of SBA County. For VTU/L.A.
Counties, about 0.10 to 0.30 inch can be expected, with local
amounts up to 0.50 inch not out of the question on s facing slopes
especially over VTU County. Snow levels will be quite high with a
majority of the pcpn, generally over 8000 ft, so any snowfall will
not be an issue with this weather system.
Temps will be cooler on Sat, down to several degrees below normal in
all areas. Temps should turn slightly warmer on Sun and Mon to near
normal to slightly above normal. Highs in the warmest vlys and
inland coastal areas should reach the upper 60s to around 70 on Sat,
and mid 70s to around 80 Sun and Mon.
.LONG TERM...(TUE-FRI)
The EC and GFS are in generally good agreement thru Tue night with a
weak upper trof moving over srn CA on Tue then e of the area Tue
night. The models then start to differ in the speed and timing of a
fairly deep e Pac upper level trough and Pacific frontal system Wed
thru Fri. The GFS is faster than the EC and moves the system thru
the forecast area Wed afternoon thru Thu night, while the EC pushes
the system thru Thu thru Fri. Went with a blend of the models with
quite a bit of uncertainty in the fcst. However, there is pretty
good confidence that the forecast area will see some unsettled
weather sometime mid to late next week, with the potential of fairly
decent rainfall for mid April.
Dry weather with mostly clear to partly cloudy skies should prevail
Tue thru Wed morning, then showers should start to move into the
Central Coast Wed afternoon. The chance of rain will persist over
SLO/SBA Counties Wed night, then spread into VTU/L.A. Counties on
Thu. A chance of rain can be expected in all areas Thu night, then a
slight chance of rain with partly cloudy skies should linger on Fri.
Again, the timing of the pcpn and even the POPs are questionable.
Further model runs thru early next week should help to increase
confidence and fine tune the forecast.
Temps are expected to be several degrees above normal away from the
coast Tue and Wed, then cool to a few degrees below normal overall
for Thu and Fri. Highs in the warmest vlys and inland coastal areas
should be in the mid 70s to around 80 for Tue and Wed, then cool to
the upper 60s to low 70s Fri and Sat.
&&
.AVIATION...07/2345Z.
At 23Z, the marine layer at KLAX was 2000 ft deep. The top of the
inversion was at 3000 ft with a temperature of 15 deg C.
Moderate confidence in TAF package. Weakening cold front will
move south through the forecast area tonight. Moderate confidence
that all sites will get at least some rain...with arrival time
+/-4 hours from TAF. Moderate confidence that MVFR will be most
common tonight with the rain...but CIGS and VIS will vary randomly
by the hour. Occasional IFR conditions are possible however...80
percent chance at KPRB KSBP, 60 percent chance at KSMX KSBA, and
30 percent chance elsewhere. High confidence that gusty winds will
follow on Saturday afternoon around KSMX KSBA KLAX KOXR KPMD
KWJF.
KLAX...Moderate confidence overall. -SHRA should arrive sometime
between 04-07Z...with about 4 hours of steady -RA 07-11Z. MVFR
most common in rain...but 30 percent chance of brief IFR.
Light south-southeast winds expected to develop later this evening
in advance of the cold front but not expected to exceed 10 knots.
West winds gusting up to 25 knots likely after 20Z Saturday.
KBUR...Moderate confidence overall. -SHRA should arrive sometime
between 04-07Z...with about 4 hours of steady -RA starting
07-11Z. MVFR most common in rain...but 30 percent chance of brief
IFR. Conditions should quickly improve after 12Z.
&&
.MARINE...07/800 PM.
A decaying storm system will impact the area tonight into early
Saturday. Moderate confidence in a low end Small Craft Advisory
(SCA) for winds (gusts to 25 KT) and/or seas (10+ feet) through
Saturday morning off the Central Coast. Occasionally moderate rain
will reduce visibilities to 2-4 miles. The winds will turn west-
to-northwest by Saturday afternoon after the storm passes, with
high confidence for SCA conditions over all waters through
Saturday night. There is a 60 percent chance for low-end Gale
Force Winds (34+ knots) from Point Conception to Catalina Island
Saturday afternoon and evening. This includes portions of the SBA
Channel and the western Santa Monica Basin. A Gale Warning has
been issued for those areas, but peak winds may end up between 30-35
knots. Regardless, expect hazardous conditions for all boaters
with gusty winds and steep short-period seas Saturday afternoon
and night. The winds will weaken on Sunday, but will likely remain
at SCA levels over the Outer Waters.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 2 AM PDT Sunday for zones
34-35. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday for
zones 645-670. (See LAXMWWLOX).
Gale Warning in effect from 3 PM Saturday to 3 AM PDT Sunday
for zones 650-655-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Saturday for
zone 673. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 AM to 3 PM PDT Saturday
for zone 676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
A storm system is expected to move into the area sometime between
late Wednesday and Friday. There is the potential for decent
amounts of rainfall for mid April along with gusty winds at times.
&&
PUBLIC...Gomberg/Sirard
AVIATION...Gomberg
MARINE...Kittell/Smith
SYNOPSIS...STu
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:44 PM PDT | Wind Advisory | LOX | 6 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.